Rashes at the bottom of legs, top part of feet.

Posted by mikemonta @mikemonta, Feb 20 5:44pm

Hello all, I thought I would come here and look for answers for something that's been plaguing me for 3 years now. I've been to numerous doctors, and none of them can give me an answer for what it is. They all kind of tell me something different. At this point I've given up, but now I feel like I can ask here and maybe get an answer.

So, here it goes. 3 years ago, I noticed this blemish on the top of my foot. See pictured. At the time, it was about the size of a quarter. I didn't think anything of it. Over the months it started to get larger, maybe to about the size of a business card. It never hurt, so I chalked it up to the shoes that I wore. A year later, I noticed the a similar blemish starting to develop on the inside of my right leg, near my shin. Same thing on the left leg, on the inside. And this time I noticed that the lower sections of my legs were swollen and they started to itch some. I could touch my skin with my finger, and leave a white indentation. It would disappear, but that's what scared me to finally going to a doctor.

I went to a dermatologist, and she told me it looks like contact dermatitis. She put me on a small dose of triamcinolone acetonide, and told me to wear compression socks to help with the swelling. The compression socks have definitely helped with the swelling, but the triamcinolone acetonide didn't treat the blemishes.

Over the months, I dealt with the issue and I noticed the spots started to get darker in color. And one time I actually banged my leg into something at work where I had the blemish and the amount of pain I felt was almost excruciating. The next day I noticed an area on the blemish was now black and scabbed. Like that little bump at work broke the skin. Next I went to an urgent care doctor, he told me the same thing, contact dermatitis, gave me more triamcinolone acetonide, and sent me on my way.

I tried the triamcinolone for 2 months. Diligently applying it twice a day to no effect. He told me that it could end up thinning my skin, so after those two months I stopped applying it. At this point in time, I finally got a PCP, and he took a fresh look at my legs and he referred me to a vascular specialist, he thought the capillaries in my legs could have collapsed causing the blood to rise to the skin giving me this effect. Anyways, I went to the vascular specialist in the hospital and they did an ultrasound on both my legs. They didn't see anything that was out of the ordinary, and sent me on my merry way with still no answers. To this day, my PCP looks at my legs and feet and doesn't know what the problem or the solution is.

So now I'm here. Can anyone look at this pictures and maybe give me a solution to what this is? What can I do to treat it? I want to be able to wear shorts and sandals again in the summer.

Edit (grammar) and another addition: I would also like to add that my PCP also gave me a blood screening and everything game out normal. Blood pressure is good, cholesterol is a little high, no diabetes or anything.

Thank you.

IMG_4739

IMG_4737

IMG_4736

Hi @mikemonta, finding no solution must be so aggravating. I'm glad the compression socks help with the swelling. How have your legs been since you posted? Have you had a chance to see any other doctors about this?

Liked by lucky1038

REPLY
@ethanmcconkey

Hi @mikemonta, finding no solution must be so aggravating. I'm glad the compression socks help with the swelling. How have your legs been since you posted? Have you had a chance to see any other doctors about this?

Jump to this post

The condition on my legs and feet have not changed at all since my posting. The area on the top of my right foot was actually tender to the touch last week, but now seems to have calmed down some. I haven’t seen any other doctors lately, either. I live in a smaller town so my access to pools of doctors is limited.

REPLY
Please login or register to post a reply.